U.S. doctors online nowAsk doctors free
Ashburn, VA
A 17-year-old female asked:

Hi im concerned for my health. i believe i may have a kidney stone. the pain comes and goes, sometime a day or two in between episodes. my stool is also dark brown/black ish, but i took pepto yesterday. could that be the cause? please help

1 doctor answer1 doctor weighed in
Dr. Donald Colantino
Internal Medicine 62 years experience
Peptobismol: Yes, peptobismol can make your stool black. When a kidney stone moves in the ureter the pain is excruciating. Your physician can order a kidney ultrasound to see if there is a stone. Either way recurrent pain warrants an investigation.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Aug 2, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.